South Carolina, 2015Lightning Strike in South Carolina, August 25, 2015
August 25, 2015 · NWS ILM · 1 event in 1 county or zone
Lightning struck a man on a football field in Florence County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a man on a football field in Florence County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 25, 5:30 PM EST, 0 minutes earlier.
Area forecast discussion, Aug 25, 5:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
630 PM EDT TUE AUG 25 2015
.SYNOPSIS...
A FRONT STALLED ACROSS EASTERN NORTH AND SOUTH CAROLINA WILL
OSCILLATE BACK AND FORTH ACROSS THE AREA TONIGHT AND
WEDNESDAY...FINALLY DRIFTING OFF THE COAST EARLY THURSDAY. WITH
THE FRONT REMAINING JUST OFFSHORE THE RISK FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 300 PM TUESDAY...ACTIVE WEATHER CONTINUES AS SCATTERED
THUNDERSTORMS ALONG A COLD FRONT/SEA BREEZE PRODUCE PERIODS OF
TORRENTIAL RAINFALL.
CHALLENGING SETUP THIS AFTN HAS LED TO SOME LOCATIONS RECEIVING VERY
HEAVY RAINFALL WITH LOCALIZED FLOODING...WHILE OTHERS HAVE REMAINED
DRY. WEAK COLD FRONT IS STALLED ACROSS THE CWA...AND IS VERY TOUGH
TO IDENTIFY ATTM. NORTH WINDS ARE PRESENT WEST OF I-95...BUT THE AIR
MASS DIRECTLY ON EITHER SIDE OF THIS WIND SHIFT IS NEARLY
IDENTICAL...THUS MAKING IDENTIFICATION OF THE FRONT TRICKY. DEWPOINT
TEMPERATURES WELL UPSTREAM ARE MUCH DRIER...OUT NEAR CHARLOTTE...BUT
THAT DRIER AIR WILL STRUGGLE TO ADVECT INTO THE ILM CWA. ACROSS THE
EASTERN HALF OF THE AREA...A SEA BREEZE HAS PUSHED INLAND TO ABOUT
BURGAW...TO WHITEVILLE...TO KINGSTREE...AND HAS INTERSECTED WITH
EARLIER OUTFLOWS AND MAYBE A PIECE OF THE AFOREMENTIONED FRONT. IT
IS ALONG THESE BOUNDARY COLLISIONS THAT THE THUNDERSTORMS WITH
TORRENTIAL RAINFALL HAVE DEVELOPED.
A TRICKY FORECAST REMAINS THIS EVENING AND INTO TONIGHT AS THESE
BOUNDARIES WILL MEANDER ACROSS THE AREA...WHILE A WAVE OF LOW
PRESSURE PUSHES ALONG THE STALLED FRONT. THESE BOUNDARIES WILL TAP
INTO 1000+ J/KG OF INSTABILITY...BUT CONFINED IN THE "LONG SKINNY"
TYPE CAPE PROFILE. GFS APPEARS TO BE HANDLING THE SITUATION BETTER
THAN THE HIGH RES GUIDANCE TODAY...AND HAS WARM CLOUD DEPTHS
INCREASING...AT THE SAME TIME THAT PWATS DECREASE. ADDITIONALLY...A
300MB JET STREAK WILL STRENGTHEN TO THE NE AHEAD OF A SHORTWAVE
MOVING THROUGH THE GREAT LAKES...WITH DIFFLUENCE ALOFT AIDING IN
LIFT. ALL OF THESE PARAMETERS SUGGEST THAT CONVECTION WILL PERSIST
AND MAYBE BACK TO THE WEST THROUGH THIS EVE...BEFORE WANING SLOWLY
TONIGHT. SOME UNCERTAINTY INTO HOW LONG CONVECTION WILL PERSIST
AFTER DARK WITH LOSS OF HEATING...BUT THE PRESENCE OF THE BOUNDARIES
AND THE INCREASING DIFFLUENCE ALOFT SHOULD PERMIT AT LEAST SHOWERS
TO PERSIST WELL AFTER DARK...ESPECIALLY EASTERN THIRD OF THE CWA.
LOCATIONS FROM I-95 AND WEST WILL LIKELY REMAIN DRY THROUGH THE NEAR
TERM.
WEAK WAVE OF LOW PRESSURE WILL PUSH OFFSHORE AND FINALLY DRAG THE
BOUNDARY FAR ENOUGH SOUTH TO CREATE NORTHERLY WINDS ACROSS MOST...IF
NOT ALL...THE CWA BY WEDNESDAY MORNING. THIS COOLER/DRIER SURGE WILL
HELP MINS FALL INTO THE UPR 60S WELL INLAND...BUT ONLY TO AROUND 72
ON THE CAPE FEAR COAST...AND AS WARM AS 75 NEAR WINYAH BAY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...THE SURFACE COLD FRONT THAT STALLED ACROSS
THE EASTERN CAROLINAS TODAY SHOULD BE NEAR THE SOUTH CAROLINA
COAST AND A SHORT DISTANCE OFF THE NORTH CAROLINA COAST AT
DAYBREAK WEDNESDAY. THE SEABREEZE CIRCULATION WILL PULL THIS FRONT
BACK INLAND TO A POSITION ROUGHLY FROM ELIZABETHTOWN AND
WHITEVILLE TO CENTRAL MARION COUNTY AND KINGSTREE WEDNESDAY
AFTERNOON. THIS BOUNDARY SHOULD AGAIN SERVE AS THE FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS...WITH HIGHEST POPS IN THE
40-50 PERCENT RANGE.
AT AND ABOVE 700 MB A TROUGH JUST WEST OF THE HIGHEST TERRAIN IN
THE SOUTHERN APPALACHIANS WILL REMAIN NEARLY STATIONARY WEDNESDAY
THROUGH THURSDAY. THE SOUTHERLY FLOW AHEAD OF THIS TROUGH WILL
CONTAIN CHANNELED VORTICITY BUT 12Z MODELS DO NOT PAINT ANY
DISCRETE UPPER DISTURBANCES MOVING ACROSS THE REGION. WITHIN A
STRIPE FROM EASTERN SOUTH CAROLINA NORTHWARD TO THE NEW JERSEY
COAST 300 MB WINDS WILL INCREASE TO 50 KNOTS...WITH 200 MB WINDS
EXCEEDING 70 KNOTS THURSDAY. THIS SHOULD HELP INCREASE UPPER
DIVERGENCE WHICH SHOULD ENHANCE THE POTENTIAL FOR SHOWERS AND
STORMS A BIT.
WEDNESDAY NIGHT THE FRONT SHOULD SLIP OFFSHORE AND THE 12Z MODELS
ARE CONSISTENT WITH THOSE OF THE PAST FEW DAYS SHOWING THE
BOUNDARY SLIDING SOUTH THROUGH GEORGIA AS HIGH PRESSURE POKES
SOUTHWARD FROM PENNSYLVANIA. THIS SHOULD LEAD TO COOL
TEMPERATURES AND A LOWER CHANCE OF CONVECTION THURSDAY. 15Z SREF
STILL PAINTS CAPE OF 750-1500 J/KG ACROSS THE AREA SO I HAVE LEFT
20-30 POPS IN PLACE.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...THE FORECAST AREA WILL REMAIN BETWEEN A
WEAKENING RIDGE OUT WEST AND THE ATLANTIC RIDGE TO THE EAST.
REGARDING SURFACE FEATURES...HIGH PRESSURE WILL BE SITUATED TO THE
NORTH WITH A STATIONARY FRONT JUST OFFSHORE. THE COMBINATION OF
THE FRONT AND THE EASTERLY FLOW WITH THE HIGH PRESSURE WILL KEEP
THE REGION SOMEWHAT UNSETTLED. TOUGH CALL ON THE PERIOD WHERE WE
WILL SEE THE BEST CHANCE OF RAIN AS IT SEEMS ANY DAY IS FAIR GAME.
FOR NOW THE BEST COMBINATION OF MOISTURE AND LIFT SEEMS TO OCCUR
LATER IN THE PERIOD. OVERALL I HAVE INCREASED POPS ACROSS THE
BOARD PER THE LATEST GUIDANCE AND AFOREMENTIONED FACTORS. WILDCARD
IS THE EVOLUTION OF ERIKA. MANY DIFFERENT SCENARIOS WITH THE
GLOBAL MODELS AT THE MOMENT BUT A THERE IS AT LEAST A LITTLE
CONSENSUS BUILDING THAT IT WILL BE LOCATED IN THE BAHAMAS BY EARLY
NEXT WEEK. IN WHAT FORM IS ANOTHER QUESTION. TEMPERATURE GUIDANCE
REMAINS VERY STABLE AND OVERALL EXPECT HIGHS NEAR CLIMATOLOGY AND
OVERNIGHT LOWS SLIGHTLY ABOVE.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION WILL LINGER NEAR FLO FOR THE NEXT COUPLE OF HOURS BEFORE
DISSIPATING. SOME MVFR CONDITIONS ARE POSSIBLE IN THIS AREA.
OVERNIGHT... AFTER CONVECTIVE DEBRIS DISSIPATES...LOOK FOR SOME FOG
TO SET UP PARTICULARLY INLAND. POSSIBLE IFR CONDITIONS BEFORE
SUNRISE. WEDNESDAY...KIND OF AT TRICKY FORECAST ALONG THE COAST AS
THE MODELS ARE NOT IN GOOD AGREEMENT. THE NAM DOES NOT PUSH THE
FRONT THROUGH...WITH CONTINUED SOUTHWEST FLOW WITH CONVECTION ALONG
THE COAST. THE GFS GIVES US POST FRONTAL NORTHEAST FLOW...WITH
LITTLE TO NO CONVECTION. WILL LEAN TOWARD THE GFS AT THIS
TIME...HOWEVER MAY HAVE TO MAKE CHANGES AROUND THE 12Z TAF TIME IF
THE GFS STARTS TRENDING IN THE NAM'S DIRECTION.
EXTENDED OUTLOOK...PREDOMINATELY VFR WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED. BRIEF MORNING
FOG/STRATUS IS ALSO EXPECTED EACH DAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM TUESDAY...STALLED FRONT WELL INLAND OF THE WATERS WILL
WAVER AS IT COMBINES WITH THE SEA BREEZE THIS AFTN AND EVE...BEFORE
SLOWLY DROPPING SOUTH TONIGHT. THE PRESSURE GRADIENT IN THE VICINITY
OF THIS BOUNDARY WILL REMAIN LIGHT...SO ALTHOUGH WINDS WILL SLOWLY
SHIFT FROM THEIR PRESENT S/SE...TO W/NW LATE...SPEEDS WILL BE JUST 5-
10 KTS ALL DIRECTIONS. THE EXCEPTION WILL BE DURING THE NEXT FEW
HOURS AS WIND SPEEDS NEAR SHORE WITHIN THE SEA BREEZE WILL BRIEFLY
RISE TO 10-15 KTS BEFORE MORE UNIFORM FLOW TAKES OVER AGAIN TONIGHT.
DUE TO THESE LIGHT WINDS...SEAS ARE CREATED PRIMARILY THROUGH 2 SE
SWELL GROUPS...THE 9 SEC GROUND SWELL...AND A MORE SIGNIFICANT 12
SEC SWELL LEFTOVER FROM WHAT WAS TROPICAL STORM DANNY. THESE SWELLS
WILL BE THE PRIMARY DRIVERS OF THE 2-3 FT SEAS THAT WILL PERSIST
INTO WEDNESDAY MORNING.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...THE SURFACE COLD FRONT THAT STALLED ACROSS
THE EASTERN CAROLINAS TODAY SHOULD BE NEAR THE SOUTH CAROLINA
COAST AND A SHORT DISTANCE OFF THE NORTH CAROLINA COAST AT
DAYBREAK WEDNESDAY. THE SEABREEZE CIRCULATION WILL PULL THIS FRONT
BACK INLAND WEDNESDAY AFTERNOON. THE FRONT WILL AGAIN SLIP
SOUTHWARD WEDNESDAY NIGHT AND SHOULD MOVE CLEAR DOWN TO GEORGIA
THURSDAY.
LIGHT/VARIABLE WINDS WEDNESDAY MORNING WILL TURN SOUTHEAST 10
KNOTS WEDNESDAY AFTERNOON WITH THE SEABREEZE. EAST TO NORTHEAST
WINDS THURSDAY MORNING BEHIND THE FRONT SHOULD VEER A LITTLE MORE
SOUTHEASTERLY NEARSHORE DURING THE AFTERNOON WITH A WEAK
SEABREEZE. SEAS GENERALLY 2-3 FEET THROUGH THE PERIOD IN AN
EASTERLY 7-SECOND SWELL AND SOUTHEASTERLY 11-SECOND SWELL.
LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...RELATIVELY WEAK EAST TO OCCASIONALLY
NORTHEAST WINDS WILL CONTINUE THROUGH THE PERIOD. HIGH PRESSURE
WILL REMAIN ANCHORED TO THE NORTH WITH A WEAK STATIONARY FRONT
OFFSHORE. THESE FEATURES WILL REMAIN IN PLACE FOR THE MOST PART
WITH LITTLE TO DRIVE SIGNIFICANT CHANGES SYNOPTICALLY. WIND SPEEDS
WILL BE ON THE LOWER END OF A 10-15 KNOT RANGE. SIGNIFICANT SEAS
MAY SHOW A LITTLE MORE VARIABILITY AS SOME SWELL MAY BE ADDED TO
THE SPECTRUM FROM ERIKA.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...TRA
NEAR TERM...JDW
SHORT TERM...TRA
LONG TERM...SHK
AVIATION...43
Hazardous weather outlook, Aug 25, 2:41 PM EST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT TUE AUG 25 2015
NCZ099-105-109-SCZ032-033-039-053-055-261945-
COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-FLORENCE-MARION-WILLIAMSBURG-
INLAND HORRY-INLAND GEORGETOWN-
341 PM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SLOW MOVING SHOWERS AND THUNDERSTORMS MAY RESULT IN PONDING OF
WATER IN LOW-LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-056-261945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
341 PM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SLOW MOVING SHOWERS AND THUNDERSTORMS MAY RESULT IN PONDING OF
WATER IN LOW-LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE RIP CURRENT RISK MAY BE ELEVATED FOR PORTIONS OF THE BEACHES
LATE WEEK AND INTO THE WEEKEND.
ELEVATED WATER LEVELS ARE EXPECTED AT THE BEACHES DURING THE TIME
OF HIGH TIDE LATE WEEK AND DURING THE WEEKEND. THE HIGHEST HIGH
TIDE WILL BE IN THE EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-261945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
341 PM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ107-261945-
INLAND NEW HANOVER-
341 PM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SLOW MOVING SHOWERS AND THUNDERSTORMS MAY RESULT IN PONDING OF
WATER IN LOW-LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ELEVATED WATER LEVELS ARE EXPECTED ALONG THE LOWER CAPE FEAR RIVER
DURING THE TIME OF HIGH TIDE LATE WEEK AND DURING THE WEEKEND.
THE NIGHTTIME HIGH TIDE WILL BE THE HIGHEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-SCZ017-023-024-261945-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-
341 PM EDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 1:28 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
228 PM EDT TUE AUG 25 2015
SCZ053-054-251930-
INLAND HORRY-COASTAL HORRY-
228 PM EDT TUE AUG 25 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HORRY
COUNTY...
AT 228 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER CONWAY...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH AIRPORT...RED HILL...
SPRINGMAID PIER...SOCASTEE...MYRTLE BEACH AIRPORT...HORRY...HICKORY
GROVE...HOMEWOOD...DONGOLA...BUCKSPORT...BUCKSVILLE...NIXONVILLE...
BAREFOOT LANDING AREA OF NORTH MYRTLE BEACH...ADRIAN...FORESTBROOK...
HAND...LONGS AND WAMPEE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 20.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3365 7912 3366 7914 3366 7915 3368 7916
3371 7919 3373 7920 3395 7916 3402 7873
3400 7872 3380 7872 3374 7882 3364 7893
TIME...MOT...LOC 1828Z 264DEG 28KT 3383 7905
SHKLocal storm report, Aug 25, 2:06 PM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM FLOOD 2 SE WILMINGTON 34.19N 77.89W
08/25/2015 NEW HANOVER NC EMERGENCY MNGR
FLOODING AT THE 400 BLK OF ROBERT E LEE RD.
&&
EVENT NUMBER ILM1500295
43Special weather statement, Aug 25, 2:43 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
343 PM EDT TUE AUG 25 2015
SCZ054>056-252045-
INLAND GEORGETOWN-COASTAL HORRY-COASTAL GEORGETOWN-
343 PM EDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEORGETOWN
COUNTY...
AT 343 PM EDT...A STRONG THUNDERSTORM WAS OVER PLANTERSVILLE...OR 7
MILES WEST OF MURRELLS INLET...MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SURFSIDE BEACH...PAWLEYS ISLAND...GARDEN CITY...MURRELLS INLET...
JACKSON...LITCHFIELD BEACH...YAUHANNAH...BURGESS...PLANTERSVILLE AND
WACCAMAW COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3342 7919 3343 7919 3344 7918 3343 7921
3346 7929 3364 7923 3363 7913 3361 7912
3363 7909 3362 7896 3356 7901 3354 7902
3349 7908 3340 7914
TIME...MOT...LOC 1943Z 285DEG 6KT 3354 7918
SHKSpecial weather statement, Aug 25, 3:47 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
447 PM EDT TUE AUG 25 2015
SCZ032-033-053-252145-
INLAND HORRY-FLORENCE-MARION-
447 PM EDT TUE AUG 25 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL HORRY...
CENTRAL MARION AND SOUTHEASTERN FLORENCE COUNTIES...
AT 446 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR KINGSBURG...
OR 16 MILES EAST OF LAKE CITY...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSONVILLE...PAMPLICO...POSTON...KINGSBURG...GALIVANTS FERRY...
BRITTONS NECK AND GRESHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3400 7956 3407 7924 3378 7922 3379 7932
3381 7935 3382 7938 3380 7940 3382 7956
TIME...MOT...LOC 2046Z 269DEG 16KT 3392 7948
SHKSpecial weather statement, Aug 25, 5:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT TUE AUG 25 2015
SCZ017-023-024-032-252315-
DILLON-FLORENCE-MARLBORO-DARLINGTON-
614 PM EDT TUE AUG 25 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN DILLON...
NORTH CENTRAL FLORENCE...EAST CENTRAL DARLINGTON AND SOUTHEASTERN
MARLBORO COUNTIES...
AT 614 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...OR OVER DARLINGTON...
MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...DARLINGTON...QUINBY...DARLINGTON RACEWAY...FLORENCE
DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BINGHAM...BROWNSVILLE...
MECHANICSVILLE...OAK GROVE AND MCLEOD MEDICAL CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 140 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 159 AND 183.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3450 7957 3429 7947 3417 7986 3434 7994
TIME...MOT...LOC 2214Z 247DEG 14KT 3429 7982
SHK
Lightning, Florence
- When
- August 25, 5:30 PM EST
- Where
- Florence County, 1.84 mi W of Florence
- Injuries
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.205, -79.802
Lightning struck a 19 year old male on a football field at Carver Elementary school. He was resuscitated by the Florence City Fire Dept, and was transported to the local emergency room. He was in serious but stable condition.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, August 25, 2015$95,000 · 3 events
- Damaging Winds and Lightning Strikes in Arizona, August 25, 2015$40,000 · 55 kt wind · 4 events
- Damaging Winds in Massachusetts, August 25, 2015$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, August 25, 2015$21,000 · 1 in hail · 5 events
- Drought in Texas, August 25 to 31, 201510 events
- Drought in Louisiana, August 25 to 31, 20159 events
- Damaging Winds in Texas, August 25, 201552 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20157 events
- Damaging Winds in Texas, August 25, 201559 kt wind · 4 events
- Hail and Damaging Winds in New Hampshire, August 25, 20151 in hail · 3 events
- Flood and Damaging Wind in Connecticut, August 25, 2015$5,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600012.